I was recently switched to Lexapro from Paxil. I weaned off Paxil CR 25mg in 2 weeks and started taking Lexapro. About 5 days after stopping the paxil, my anxiety started back so my doc upped my dose of Lex from 10 to 15 and then eventually to 20. Anxiety kept getting worse. I thought it was the Lexapro not working so with my docs advice I started coming back off of Lexapro down from 20 to 15 to 10mg then added back in Paxil 12.5 CR. After 4 days at this dose of Paxil CR 12.5 and Lexapro 10mg, I feel pretty stable. No anxiety at the moment. I am going to a psychiatrist on Monday and stop having a general practitioner monitor my medication. My question is, could Lexapro actually be doing its job and after the 4 weeks of cutting out Paxil I was still feeling the effects of Paxil withdrawal? Why would this low dose combo of 2 SSRI's be working for me now? This is strange and I just want to see if anybody out there has experienced something similar, and what they did in the long run... Thanks!
It's very possible it's Paxil withdrawal. The best evidence is going back on Paxil appears to have stopped the symptoms -- that's the best way to deal with withdrawal, and it worked. Paxil is very difficult to quit, and you probably went too quickly for you. Lexapro, being a very different med, won't necessarily do anything about withdrawal from Paxil.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.